Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2018, 4:16 PM EDT for Oglethorpe County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 14, 2018, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349
WWUS82 KFFC 142016
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT SAT JUL 14 2018
GAZ038-142045-
Oglethorpe GA-
416 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
445 PM EDT...
At 415 PM EDT...a strong thunderstorm was near Philomath, or 8 miles
southeast of Lexington...and is nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Maxeys and Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3373 8296 3371 8304 3371 8306 3370 8312
3372 8317 3374 8321 3385 8305
TIME...MOT...LOC 2015Z 237DEG 7KT 3376 8304
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:45 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT Sat Jul 14 2018 .SHORT TERM /Tonight through Sunday Night/... The weak surface high pressure ridge/wedge continues across the area and has built in fairly deep across the region. Lowered ceilings are expected to continue across the area through the short term as this wedge is not expected to weaken until Monday afternoon. Most areas across North and portions of central GA are still running about 5 to 7 deg lower than what we have seen over the past few days but thats mainly due to the overcast skies and showers. There are also a few thunderstorms but the wedge is still keeping things below severe limits. These storms should continue through the evening hours and diminish by midnight. A few showers continued across the area over night last night so thinking we may still see some isolated showers overnight tonight. Will see another round of showers and thunderstorms Sun afternoon as well, and with the wedge still in place not expecting much in the way of severe storms Sunday either. This falls right in line with the general thunderstorm risk the entire southeastern U.S. is under through Monday. 01 .LONG TERM /Monday through Saturday/... Minimal changes to the extended forecast, with the majority of the period on track with latest model guidance. Continued to massage pops with neighbors, and in general still expect above seasonal chances through next week, with chances remaining through the overnight periods as the unsettled moist environment continues over the region, even with FROPA. Previous forecast discussion follows. 31 /Issued 332 AM EDT Sat Jul 14 2018/ Medium-range models continue to be in fairly good agreement through the majority of the Long- Term Forecast period. Upper- level flow transitions to a higher amplitude pattern as we head into the period as the upper ridge retreats westward and amplifies with a deepening trough digging into the eastern U.S. Sharp frontal boundary sags into the forecast area by midweek, lingering over the region through the latter half of the week. Some drier air does try to fill into the north Wednesday/Thursday behind the front, but I do not anticipate this will be enough to eliminate POPs altogether across the north. Weak wave indicated along the old frontal boundary moves across the area late in the week and into the weekend should spread better rain chances back north late in the period. High POPs and seasonal temperatures are expected through the Extended Forecast period. 20 && .AVIATION... 18Z Update... Ceilings have finally come up into the VFR range but just barely expecting them to go back down again over night into the MVFR and IFR range through Sun morning. Ceilings will lift again through late Sun morning back into the VFR range. VSBYs should Stay mainly VFR with some brief periods of MVFR readings in and around SHRA/TSRA this afternoon and again Sun. Winds will be mainly out of the East to Southeast with speeds 10kt or less with some higher gust associated with thunderstorms. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 72 89 / 30 40 40 60 Atlanta 72 87 73 88 / 50 50 50 60 Blairsville 66 82 67 83 / 30 50 40 60 Cartersville 71 88 72 89 / 40 50 50 60 Columbus 74 89 75 90 / 60 60 50 60 Gainesville 71 86 72 87 / 30 40 40 60 Macon 72 89 73 89 / 50 40 50 60 Rome 71 89 72 90 / 30 50 50 70 Peachtree City 71 87 72 88 / 50 60 50 60 Vidalia 74 91 74 90 / 30 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Jul 14, 2:35 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 235 PM EDT Sat Jul 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 235 PM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia tonight, most numerous this afternoon and evening. A few storms could become strong to severe with damaging wind, frequent lightning, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected Sunday through Friday. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 14, 2:05 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT SAT JUL 14 2018
GAZ090-091-141830-
Chattahoochee GA-Marion GA-
205 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTAHOOCHEE AND
SOUTHERN MARION COUNTIES UNTIL 230 PM EDT...
At 205 PM EDT...a line of strong thunderstorms was along a line
extending from near Zellobee to Draneville...and moving south at 5
mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Buena Vista, Draneville and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3226 8468 3214 8443 3226 8443 3238 8466
TIME...MOT...LOC 1805Z 341DEG 5KT 3232 8465 3223 8447Special weather statement, Jul 14, 3:06 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT SAT JUL 14 2018
GAZ092-093-104-141930-
Macon GA-Schley GA-Sumter GA-
306 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND NORTHEASTERN SUMTER COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...a line of strong thunderstorms was along a line
extending from near Ellaville to New Era...and moving east at 5 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Ellaville, Andersonville, Andersonville National Historic,
Methvins, Bumphead, New Era, La Crosse and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3234 8424 3210 8402 3206 8415 3226 8437
TIME...MOT...LOC 1906Z 279DEG 6KT 3227 8429 3212 8413Special weather statement, Jul 14, 3:07 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT SAT JUL 14 2018
GAZ079-080-091-141945-
Taylor GA-Marion GA-Talbot GA-
307 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAYLOR...
NORTHEASTERN MARION AND SOUTHERN TALBOT COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT...a strong thunderstorm was near Geneva, or 9 miles
south of Talbotton...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Junction City, Geneva, Charing and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8440 3256 8457 3263 8448 3246 8428
TIME...MOT...LOC 1907Z 242DEG 5KT 3255 8449
WIND...40MPHSpecial weather statement, Jul 14, 3:28 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT SAT JUL 14 2018
GAZ092-093-104-105-142000-
Macon GA-Schley GA-Dooly GA-Sumter GA-
328 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY...SOUTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL
400 PM EDT...
At 328 PM EDT...a line of strong thunderstorms was along a line
extending from near Ideal to near New Era...and moving east at 15
mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Ellaville, Oglethorpe, Montezuma, Ideal, Andersonville, Whitewater
State Park, New Era, Fountainville, Flint River Wma, La Crosse,
Pennington, Andersonville National Historic, Clearview, Methvins,
Bumphead and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3245 8410 3206 8396 3207 8413 3228 8434
TIME...MOT...LOC 1928Z 250DEG 11KT 3234 8420 3210 8410Special weather statement, Jul 14, 3:43 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
343 PM EDT SAT JUL 14 2018
GAZ079-080-142015-
Taylor GA-Talbot GA-
343 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR AND SOUTHEASTERN
TALBOT COUNTIES UNTIL 415 PM EDT...
At 343 PM EDT...a line of strong thunderstorms was along a line
extending from Baldwinville to near Mauk to Rupert...and moving east
at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Junction City, Rupert, Charing, Howard, Mauk and Baldwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3250 8443 3252 8443 3252 8444 3253 8445
3256 8445 3256 8448 3268 8446 3269 8436
3255 8433 3243 8423 3240 8431
TIME...MOT...LOC 1943Z 281DEG 5KT 3267 8444 3253 8444 3243 8430Special weather statement, Jul 14, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT SAT JUL 14 2018
GAZ038-142045-
Oglethorpe GA-
416 PM EDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
445 PM EDT...
At 415 PM EDT...a strong thunderstorm was near Philomath, or 8 miles
southeast of Lexington...and is nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Maxeys and Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3373 8296 3371 8304 3371 8306 3370 8312
3372 8317 3374 8321 3385 8305
TIME...MOT...LOC 2015Z 237DEG 7KT 3376 8304The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 8:40 PM EDT | Flash Flood Warning | FFC | Gwinnett | 5 hr |
| Jul 13, 8:43 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Jul 13, 9:13 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Jul 13, 9:30 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton | 4 hr |
| Jul 13, 9:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
| Jul 14, 2:26 AM EDT | Special Weather Statement | FFC | Dawson | 64 min |
| Jul 14, 6:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Jul 14, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jul 14, 12:45 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jul 14, 1:11 PM EDT | Special Weather Statement | FFC | Webster | 34 min |
| Jul 14, 2:05 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Jul 14, 3:06 PM EDT | Special Weather Statement | FFC | Schley | 24 min |
| Jul 14, 3:07 PM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| Jul 14, 3:28 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Jul 14, 4:18 PM EDT | Special Weather Statement | FFC | Talbot | 27 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Jul 14, 4:57 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Jul 14, 5:19 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Jul 14, 5:26 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 34 min |
| Jul 14, 5:29 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 14, 5:33 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Fulton | 33 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 47 min |
| Jul 14, 6:28 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 32 min |
| Jul 14, 6:29 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 14, 6:55 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Jul 14, 6:56 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 34 min |
| Jul 14, 6:59 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 14, 7:06 PM EDT | Special Weather Statement | FFC | Catoosa | 24 min |
| Jul 14, 7:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 14, 7:28 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 32 min |
| Jul 14, 7:30 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Dodge | 30 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jul 14, 7:34 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jul 14, 7:57 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.